A Case of Fatal Necrotizing Pancreatitis: Complication of Hydrochlorothiazide and Lisinopril Therapy

Abstract

We report a case of fatal necrotizing pancreatitis associated with hydrochlorothiazide and lisinopril therapy. A 49-year-old man who presented with 2 days of abdominal pain and vomiting was found to have severe pancreatitis. The patient denied any alcohol use. In addition, abdominal ultrasound examinations showed no evidence of cholelithiasis or bile duct dilations. Review of his medication history with the family revealed that he was being treated with hydrochlorothiazide and lisinopril for hypertension. An exploratory laparotomy was performed and revealed no common bile duct stones. Unfortunately, the patient's hospital course was complicated with multiple organ failure, which resulted in death. To the best of our knowledge, there are only 3 other reported cases of hydrochlorothiazide-induced necrotizing pancreatitis reported in the literature.

DOI: 10.1007/s10620-006-9220-3

1 Figure or Table

Statistics

05010015020102011201220132014201520162017
Citations per Year

111 Citations

Semantic Scholar estimates that this publication has 111 citations based on the available data.

See our FAQ for additional information.

Cite this paper

@article{Bedrossian2006ACO, title={A Case of Fatal Necrotizing Pancreatitis: Complication of Hydrochlorothiazide and Lisinopril Therapy}, author={Sareen Bedrossian and Bobbak Vahid}, journal={Digestive Diseases and Sciences}, year={2006}, volume={52}, pages={558-560} }